Find & Manage Your Patient Assistance Programs
Estimated patient savings $773,495,475.17
ST. JOSEPH LOW-DOSE ASPIRIN
ASPIRIN CHEWABLE - ORAL

Important Note

The following information is intended to supplement, not substitute for, the expertise and judgment of your physician, pharmacist or other healthcare professional. It should not be construed to indicate that use of the drug is safe, appropriate, or effective for you. Consult your healthcare professional before using this drug.

ASPIRIN CHEWABLE - ORAL

(ASP-er-in)

COMMON BRAND NAME(S): Children's Aspirin, St Joseph's Aspirin Children

WARNING: Children and teenagers should not use aspirin, aspirin- containing or aspirin-related medications for flu symptoms or chickenpox without first consulting a doctor. A rare but serious illness known as Reye's syndrome may occur.

Uses

Aspirin is used to relieve mild to moderate pain, reduce fever, and to reduce the pain and swelling in conditions such as arthritis. In low doses, it is used as a "blood thinner" to prevent blood clots, and to reduce the risk of strokes and heart attacks.

How To Use

Chew thoroughly before swallowing. Use only as directed. May take with food or after meals to prevent stomach upset. You should take this drug with a full glass (8 oz or 240 ml) of water to help swallow the medication unless your doctor directs you otherwise. Do not lie down for at least 30 minutes after taking this.

Side Effects

Stomach upset is the most common side effect. If this effect persists or worsens, notify your doctor promptly. Unlikely but report promptly: heartburn, loss of appetite, dizziness, difficulty hearing, ringing in the ears, easy bruising or bleeding, black/bloody stools. Very unlikely but report: yellowing eyes/skin, dark urine. In the unlikely event you have an allergic reaction to this drug, seek immediate medical attention. Symptoms of an allergic reaction include: rash, itching, swelling, dizziness, breathing trouble. If you notice other effects not listed above, contact your doctor or pharmacist.

Precautions

Take aspirin only on the advice of a doctor if you have certain medical conditions including: any allergies - especially aspirin/NSAID allergy (e.g., ibuprofen, celecoxib), blood disorders, bleeding problems, ulcers, asthma, kidney disease, liver disease, gout, nasal polyps. Children and teenagers should not take aspirin if they have chickenpox, influenza or any undiagnosed illness without first consulting a doctor about Reye's syndrome, a rare but serious illness. This medicine may cause stomach bleeding. Daily use of alcohol, especially when combined with this medicine, may increase your risk for stomach bleeding. Check with your doctor or pharmacist for more information. If you have had oral surgery or your tonsils removed in the last seven days, do not use chewable aspirin tablets, effervescent aspirin or aspirin in crushed tablets or gargles. Aspirin that has a strong vinegar-like odor is too old and should not be used. Aspirin is not recommended for use during pregnancy. Consult your doctor before taking aspirin. Aspirin is excreted into breast milk. Though to date there have been no reports of harm to nursing infants, consult your doctor before breast-feeding.

Drug Interactions

Tell your doctor of all prescription and nonprescription drugs you may use, especially: "blood thinners" (e.g., warfarin, heparin), acetazolamide, corticosteroids (e.g., prednisone), medication for gout or diabetes, methotrexate, NSAIDs (e.g., ibuprofen, naproxen). Consult your doctor before using aspirin. If you have diabetes, regular use of eight or more regular strength aspirin tablets a day may affect test results for urine sugar. Aspirin/NSAIDs are ingredients found in many over-the-counter products. To prevent an overdose of these drugs, read the labels carefully before taking other pain relievers or cold products to be sure they do not contain aspirin/NSAIDs. Consult your pharmacist if you are uncertain your over-the-counter products contain aspirin/NSAIDs. Do not start or stop any medicine without doctor or pharmacist approval.

Overdose

If overdose is suspected, contact your local poison control center or emergency room immediately. Symptoms of overdose may include vomiting, stomach pain, fast breathing, dizziness, ringing in the ears, headache, confusion, and sweating.

Notes

There are many different types of aspirin products available. Some have special coatings or contain buffers to prevent stomach irritation and some are long acting. Read labels carefully. Ask your doctor or pharmacist for recommendations on the best product for you.

Missed Dose

If you miss a dose, take it as soon as remembered; do not take if it is almost time for the next dose, instead, skip the missed dose and resume your usual dosing schedule. Do not "double-up" the dose to catch up.

Storage

Store at room temperature between 59 and 86 degrees F (between 15 and 30 degrees C) away from moisture and sunlight. Do not store in the bathroom.